Skip to content
Face Pain
avatar
wgirl1964 posted:
I have had mild face pain on the right side just above my upper teeth for several years. I also have a chronic eye inflammation in my right eye - but not always both problems at the same time. At first, thought the face pain was dental related. After removing the suspected tooth, still have the face pain. Have had several different eye drops proscribed for the eye inflammation and PredForte works best, but inflammation always returns. Finally saw a neurologist for face pain and had brain MRI which was normal, no tumors, etc. Neurologist said probably Trigeminal Neuralgia and recommended Lyrica, but I declined because of the side effects and because pain wasn't too bad. HOWEVER, for the last several weeks, I have had both severe face pain and eye inflammation worse than I've ever had before. At night, I take OTC sleep meds and once I'm asleep, the pain goes away and in the morning, I have about 30 minutes to an hour with little or no pain, then it comes back. Can't get in to see my neurologist for 2 weeks. Opthamologist is stumped about eye inflammation (I've seen 3 opthamologists), said it might be related to face pain, not sure, so just said use PredForte 4 X day and see what happens. I have been doing that for several days with NO improvement. Am now taking Oxcodone for the face pain, which helps some. Can anyone help? These two issues must be related, but can't seem to find a doctor who can give me any relief. Should I see my internist? Don't know where to turn. Thanks so much for any advice you can offer.
Reply
 
avatar
annette030 responded:
Is it now painful enough to try Lyrica? You don't know what side effects you will get until after YOU try it. Don't worry about what happened to other people. If you are really suggestible, ask your doctor what you need to look out for instead of reading about it online first. He should tell you the most common, and the most important (serious) side effects. Then if you do develop something after you start it, talk to your pharmacist or doctor, don't rush online to figure it out yourself.

TGN is hard to get completely rid of, but you should be able to get it under control.

Take care, Annette
 
avatar
77grace responded:
Hi ,
It sounds like a strange kind of pain!I say that because I have had pain on the right side of my face near the side of my nose above the teeth and I can't seem to find out if it is sinus or a root canel gone bad! I am going to ask Dentist again because I already tok meds for sinus and no help!
AS far as the Lyrica I guess it's personal ,I would and have stayed away from it!I had a bad experience!
Take care 77grace
 
avatar
Candyland responded:
HI,
I have double vision, facial/head pain, and now glaucoma with it. I finally went to a seccond neuro-ophthamologist and he saw the cavernous sinus tumor right away. This has all taken about 18 months total. I think the first doc had trouble reading the MRI, because I had to get it done at the hosp my ins will cover. The computer programs didn't work together. He just told me he couldn't figure out why I was having all these symptoms. I waited 18 months before checking out another doc. You DON'T have to do that. Be your own advocate. Would you let someone you care about go that long without another neuro-ophthalmologist's opinion? Good luck!


Featuring Experts

David N. Maine, MD is the director of the Center for Interventional Pain Medicine at Mercy Medical Center in Baltimore. Maine graduated with a degree ...More

Helpful Tips

Sleepy
I have been on the same pain medication with no change and all of the sudden I can't stay awake and am losing weight. Has anyone else had ... More
Was this Helpful?
2 of 12 found this helpful

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.